Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 8:15 PM CDT for Marathon County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 20, 2007, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 146 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 210116
SVRGRB
WIC073-210215-
/O.NEW.KGRB.SV.W.0075.070621T0115Z-070621T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
815 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN...
* UNTIL 915 PM CDT
* AT 814 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES
WEST OF MEDFORD TO 7 MILES SOUTH OF ANTIGO...AND MOVING EAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HAMBURG...BROKAW AND LITTLE CHICAGO BY 915 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4508 9009 4508 8991 4503 8926 4484 8924
4496 9028
$$
RDM2 follow-up statements
000
WWUS53 KGRB 210144
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
843 PM CDT WED JUN 20 2007
WIC073-210215-
/O.CON.KGRB.SV.W.0075.000000T0000Z-070621T0215Z/
MARATHON-
843 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MARATHON COUNTY...
AT 835 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR LITTLE CHICAGO...OR ABOUT 9 MILES NORTHWEST OF WAUSAU...
MOVING EAST AT 35 MPH. POSSIBLE FUNNEL CLOUDS WERE ALSO REPORTED
WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUSAU BY 850 PM...
NUTTERVILLE BY 855 PM...
SUNSET BY 900 PM...
RINGLE BY 905 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4508 9007 4511 8993 4507 8927 4484 8924
4496 9028
$$
RDM000
WWUS53 KGRB 210156
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
856 PM CDT WED JUN 20 2007
WIC073-210215-
/O.CON.KGRB.SV.W.0075.000000T0000Z-070621T0215Z/
MARATHON-
856 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MARATHON COUNTY...
AT 852 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BROKAW...OR
JUST NORTH OF WAUSAU...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUNSET BY 905 PM...
RINGLE BY 910 PM...
HATLEY BY 915 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4511 9016 4511 8993 4507 8927 4481 8926
4492 9016
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 20, 1:45 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT WED JUN 20 2007 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS AFTERNOON/EVENING. COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER 00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK INTO THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL THE UPPER FLOW FLATTENS EARLY NEXT WEEK. .AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF TONIGHT AND THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 20 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 20, 6:33 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 S RIB FALLS 44.95N 89.90W
06/20/2007 E0.75 INCH MARATHON WI AMATEUR RADIO
0615 PM HAIL 5 SE MARATHON CITY 44.90N 89.77W
06/20/2007 M1.50 INCH MARATHON WI AMATEUR RADIO
&&
KURIMSKILocal storm report, Jun 20, 6:35 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM MARINE TSTM WIND STURGEON BAY 44.83N 87.38W
06/20/2007 M41 MPH DOOR WI AWOS
&&Local storm report, Jun 20, 6:36 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL STURGEON BAY 44.83N 87.38W
06/20/2007 E0.75 INCH DOOR WI LAW ENFORCEMENT
&&Special weather statement, Jun 20, 7:04 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 704 PM CDT WED JUN 20 2007 WIZ013-018>022-030-031-035>040-045-048>050-073-074-210115- NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA... STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS...CRIVITZ 704 PM CDT WED JUN 20 2007 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM... SCATTERED THUNDERSTORMS WITH LARGE HAIL AND GUSTY WINDS WILL CONTINUE TO MOVE ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN THIS EVENING. NEW SEVERE STORMS ARE DEVELOPING OVER WESTERN WISCONSIN...AND WILL MOVE INTO MARATHON COUNTY SHORTLY. THE SEVERE THUNDERSTORM WATCH CONTINUES FOR CENTRAL AND EAST- CENTRAL WISCONSIN UNTIL 8 PM. THE THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING. JKL
Local storm report, Jun 20, 7:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 5 W ATHENS 45.03N 90.18W
06/20/2007 MARATHON WI AMATEUR RADIO
THIN ROPE FUNNEL. DISSIPATED BUT ROTATING WALL CLOUD
CONTINUED FOR A TIME.
&&Local storm report, Jun 20, 7:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
753 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 1 N MERRILL 45.19N 89.68W
06/20/2007 M0.75 INCH LINCOLN WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 60 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 67 min |
| Jun 20, 8:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 48 min |
| Jun 20, 8:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 54 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 25 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 19 min |
| Jun 20, 8:50 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 55 min |
| Jun 20, 9:10 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 20, 9:15 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 15 min |
| Jun 20, 9:31 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jun 20, 9:36 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 24 min |
| Jun 20, 9:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 27 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 39 min |
| Jun 20, 10:59 PM CDT | Marine Weather Statement | GRB | 91 min | |
| Jun 21, 12:25 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 29 min |
| Jun 21, 1:13 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.